.

Police Warn of 'Bad Batch' of Heroin

Drug users urged to seek help if they're worried

Drug users across Swansea and Neath Port Talbot are being urged to be extra cautious as there are concerns a particularly bad batch of heroin is circulating across the area again. 

In recent weeks a number of drug users have attended hospitals in the area having reportedly becoming ill after taking heroin.

The heroin is believed to contain Fentanyl, a highly toxic synthetic opioid approximately 100 times more potent than morphine and 50 times more potent than street heroin. As little as 0.002g of fentanyl (within a typical 0.1g heroin deal) is potentially fatal.

Detective Inspector Stuart Johnson said: “Class A drugs, by their very nature, are dangerous and unpredictable due to their varying potency and purity. However, these recent disclosures to partner agencies and the increasing presence of Fentanyl is extremely concerning.

“I would urge all drug users in the area to be cautious and to seek advice and support from local support services in order to try and protect themselves.”

The Wales Drug and Alcohol Helpline - 0808 808 2234 – provides a free and bilingual single point of contact for anyone in Wales wanting further information or help relating to drugs or alcohol.

Anyone with any information about the sale of illegal drugs in the area is urged to contact 101. Alternatively, Crimestoppers can be contacted anonymously via 0800 555 111.

More from Local


Cover art for Dancing With Tears In My Eyes

On Air

Ray Rose playing Ultravox - Dancing With Tears In My Eyes

Have you tried...